MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 8X25MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 8X25MM STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207560
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, after passing the graft through the tunnels, the medical staff proceeded to fix the graft to the femur with an "8 x 25 mm biorci screw".However, it was not achieved because when trying to fix the screw to the cortex, it was noted that the screwdriver rotated on the same axis of the screw but without the desired purpose.Another attempt was made to replace the screw without success; thus the screw was removed from the patient.The procedure was successfully completed without significant delay using a 9 x25 mm biorci screw.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: one 7207560 scr biorci 8x25mm strl bx 1, has not retuned for evaluation.Without the reported product, a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.The information provided states: ¿after passing the allograft through the tunnels, the medical staff proceeded to fix the graft to the femur with an 8 x 25 mm biorci screw", procedure was completed with a 9 x 25 mm bio screw.An exact root cause cannot be determined with confidence without the pertinent clinical details; however, factors that could have contributed to the reported event include: not preparing the insertion site as required by the instructions for use.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.Complaint history review indicated no similar allegations for the lot number reported.Batch review indicated no condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament reconstruction surgery, after passing the allograft through the tunnels, the medical staff proceeded to fix the graft to the femur with an "8 x 25 mm biorci screw".However, it was not achieved because when trying to fix the screw to the cortex, it was noted that the screwdriver rotated on the same axis of the screw but without the desired purpose.Another attempt was made to replace the screw without success; thus the screw was removed from the patient with a clamp.The procedure was successfully completed without significant delay using a 9 x 25 mm biorci screw into the same bone hole.No other complications were reported.

Brand Name
SCR BIORCI 8X25MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10428806
Report Number1219602-2020-01287
Device Sequence Number3273702
Product Code HWC
UDI-Device Identifier03596010426222
UDI-Public03596010426222
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2024
Device Model Number7207560
Device Catalogue Number7207560
Device Lot Number50830193
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age46 YR
Patient Weight70